Addiction: Substance Abuse Community
Please help! Experiencing Xanax withdrawal symptoms for the first time....
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Please help! Experiencing Xanax withdrawal symptoms for the first time...

Am  I experiencing Xanax withdrawal and what should I do? Please help me, I have never experienced withdrawal symptoms before, but I'm pretty sure today I did (it was extremely uncomfortable and scary). I have  been prescribed 1mg of Xanax to be take at bedtime as needed for anxiety for the last 8 months. It has never been a problem for me before, as I wasn't taking them everyday, however I started to take 2mg's when I would take them as 1mg was working. That being said I would run out of my script about a week before I could refill and had to wait till I could refill. Didn't experience any withdrawal symptoms then. This month I really screwed up. My mother was diagnosed with cancer and I came home to be with her. All of the stress lead me to use way more Xanax than I have before ( 3-4mg per a day for 7 days straight). Wow, I thought to my self, to much, this has to stop. So I didnt take any Xanax the next night. The following day I felt very unstable mentally and had an upset stomach and headache but didn't think much of it. Night two, no Xanax, had trouble sleeping and then today I was a mess. Crying, feeling of disassociation from myself, irrational thoughts (not suicidal), nausea, increased heart rate and very shaky. I'm scared, have I just become physically addicted and what should I do? I only took 1mg tonight to see if it will help me feel better in the morning, will keep you posted when I wake up. Please anyone out there with some advice on how to handle this situation. I'm very concerned and scared. Thank you for reading and your support.
Related Discussions
9 Comments Post a Comment
Blank
495284_tn?1333897642
Hi~~This med needs to be tapered down on.  Is there anyway you can do this?  Do you have a good relationship with your doctor?
Blank
2107732_tn?1335131583
like dom just get in touch with your dr. if you cant wait and it gets bad go to the ER !!!! taper down on those
Blank
1767882_tn?1331412769
Hi Alliecat - Just to back up the previous posts, all benzodiazepines, including xanax, need to be tapered off of. Your doctor can put you on a very slow taper. It's very important to do this. WIthdrawals from benzos cold turkey can be dangerous. The good news is that you were only taking the xanax for 8 months so your taper won't be too bad. The longer you're on them, and the higher your dose, the worse the withdrawal. See your doctor asap. Take care and let us know how you are doing.
Blank
Avatar_m_tn
HI  best bet her would be to come clean with your doctor  he/she can help you do a slow taper like LostNoMore said you haven't been on them long so your detox should go smooth you can taper yourself off but I always recamend doctors to help xanex comes in small doses also so thats how they bring you off just a little at a time keep us posted with what you do hear good luck and God bless........Gnarly
Blank
Avatar_f_tn
Thanks all for the reply and support. Unfortunately I dont have a good relationship with my doctor. I just moved to a new area and have only seen this doctor once, he dosn't normally prescribe this type of medication and dosnt have much experience working with this drug.  I'm going to try and book an appointment with a psych. and hopefully get into one soon. I took the 1mg last night and don't think it helped got very little sleep, am extremely nauseous and emotional. Like I said before I was taking 3-4mgs a day for 7 days in a row so I only have 10-1mg Xanax left and dont want to completely screw my self here. What should I do?
Blank
1767882_tn?1331412769
Allie - Yes, get an appointment with another doc or psych. Be honest. They've heard it before. taking xanax for stress is what it's for so don't have any shame about taking more than prescribed. Happens all the time, and the Docs have heard it all before. No worries there. If you can get by with one mg a day for a while, then do that. That is what you were originally prescribed, right? You might feel a bit uncomfortable. Way better than running out. What you want to avoid is the sudden absence of the drug in your system. Once you're on a taper plan, you will feel ok, maybe some sleep problems, but nothing like a C/T withdrawal, which, as we've said, is dangerous. You don't need to get too worked up about this. You've been on this stuff for a relatively short period of time so you will come off just fine. Take care and keep posting here.
Blank
Avatar_m_tn
My wife has been going through Xanax detox this past week. She was up to 9-10 mg /day.

This is a terrible drug. You can't do it on your own. It has to be tapered. You can die if you do not withdraw safely. You can have a seizure.

You have to talk to a doctor/detox/withdrawal specialist. Don't go it alone.
Blank
Avatar_f_tn
Help! I was on 1 mg morning and 1mg at night. I tried to taper as per dr. .25 each time since 1st of oct. I took last one on 15th. Its been o e week now. I had severe withdrawl (withdrawal). Two E.R. Visits because of high blood pressure. I was on this med for over 10 years. None of my senses. I cant feel. My taste buds dont work. My hearing is bad and my sight. I cant even smell right. My nervous sysyem is shot. I cant sleep either. When will i feel normal again. Im tired and wont leave the house until i feel good again. HELP ME WHEN WILL SYMTOMS (symptoms) STOP


Blank
Avatar_m_tn
HI xanex is tuff coming oof I did it and it took about 8 weeks for everything to go away you can try lemon balm...(get it at health food store) it helps with the anxzity ....keep posting for support you may want to go to the top of this page click where it says ask a question and start a new post Good luck and God bless...Gnarly
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
2083449_tn?1381358308
Blank
Sonrissa
NV
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4522800_tn?1405696702
Blank
VICourageous
ID
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN